Results back

oh my, I didn't expect that!!! Rang to call a doc out for a home visit on Friday because I felt so poorly. When we spoke my bloods had come back within 24hrs

As there is a shed load of them I just took the basics from him, so here goes, starting with previous tests first:-

Hospital 9th October readings when I was on 150mcg Levo

FT4 28.6 (9.0 - 26.0)

TSH 0.08 (0.27 - 4.20)

Hospital 2nd December readings from 125mcg dosage

FT4 20.5 (9.0 - 26.0)

TSH 0.04 (0.27 - 4.20)

Blue Horizon 2nd December readings from 125mcg dosage done half hr after hospital bloods

FT4 22.06 (12-22)

TSH 0.03 (0.27 - 4.20)

FT3 4.50 (3.1 - 6.8)

Hospital 30 December Results

T4 23.1 (9.0-26)

TSH 0.44 (0.27-4.2)

T3 4.2 (2.8 - 7.1)

B12 Folate 803 (191 - 663)

Serum Ferritin 59 (15 - 350) .........(also tested 14/Oct = 56 (15 - 350)

Serum Folate 15.5 (4.6 - 18.7)

Cholesterol has come down too apparently which can't be a bad thing :)

Thyroidperoxidase abs levels from my Blue Horizon test on 2 December came out at

H 394.4 <34 kiu/l

Hospital test from 30 December came out at 366 kiu/l

Levels are lower but unfortunately I haven't a clue what they actually mean!!!!

One thing that stands out to me is my B12 levels at 803 which look to be good levels. I have copies of all my bloods done at the hospital (live/kidneys, the whole shebang) but can't find/or read the one relating to B12 to compare. I must have had one done because when speaking to him he told me my previous level which was around 445. Unfortunately he was speaking handsfree on his phone whilst tapping away on his computer so some words were missed. Will get those exact results on Tuesday. From my Blue Horizon test on 2nd December the reading came out at 334

From advice on here I started to supplement with 1000mcg Methylcobalamin with a B complex for a couple of weeks which has obviously topped up my levels. Unfortunately I think I need to stop it and probs take one a week or go on a much lower dose as I think that some of this severe anxiety and nausea I have been experiencing is a side effect from it (from what I have been reading) and when I took my dose yesterday my anxiety symptoms were awful hence phoning the doc this morning for help.

These are just the essential ones I made a note of so I can post on here. Will get the rest on Tuesday from my appointment

Does anything stand out like a sore thumb to anyone?

Last edited by

21 Replies

oldestnewest
  • This will explain TPO.

    You ferritin is too low by a mile.http://www.stopthethyroidmadness.com/lab-values/

  • I know the presence of antibodies confirms I am Hashi's but is it the levels that determine whether I have had a flare or not? This is the bit I need to learn about, the causes of flares,symptoms and how to prevent them

  • Your T4 is high in the range and your T3 is low which might mean you are not converting and need more T3 and less T4. I haven't read your personal profile but are you taking any T3?

  • no hon I am not taking T3 and never have although I have heard of people on here doing it. I have an appointment on Tuesday to discuss my results with a different doctor and I am hoping he will know a little more than other docs within the surgery.

    I would like to mention the option of discussing T3 with him but not quite sure (in words) what to say to approach the subject without coming across as being a nuisance

  • It's a difficult one but I went armed with some evidence that T3 and T4 (levo) works better than T4 alone for some people and my GP referred me to the local NHS endo who was happy to give it a try. It helped a lot for a few years but I'm on NDT now which I prefer. Good luck!

  • I went armed before to my other doctor and they hate it when you have been reading up on stuff because there is so much false stuff on the internet. Despite my telling her I was reading in the right places, she still didn't like it. I think its a case of they doing like being caught out with something you know and they don't lol.

    I am going to mention about the T3 to my doc on Tuesday and see what he says. What can I say to him to persuade him to do some reading up on it himself without coming across as offensive? How come you moved onto NDT?

  • There is a training module for GPs written by Dr Toft, an Endocrinologist, which says that if patients are still having symptoms when T4 has been increased, then there is no reason not to try and add T3 as well. However, I don't know how to upload the article here. If you email Louise Warvill, TUK admin, she should be able to send you the module on an email. Hopefully that might get your GP to consider this option.

  • Thank u xx

  • What weren't you expecting, Jefner?

    Don't stop taking your B12. 1000 is optimal. And on 1000 a week, your level would probably drop again. :)

  • I don't think my results are that accurate to be honest, well not at the moment, because I had only been on my alternate day Levo dosage since the beginning of the month so it was not even quite 4 weeks since he tested me. As I also mentioned to Clutter over Christmas, I cocked up on my Levo and with realising had only been taking 50mcg (probs around 3-4 days) before I realised what I had done.

    have stopped taking 1000mcg every day hon because that caused all my severe anxiety symptoms. Only took it for just under two weeks and it put my levels above range. I looked up the side effects of the Methyl. I had a break for a couple of days and the anxiety eased a little; I then took another Methl and all anxiety and nausea came back

  • OK, so methylcobalamin doesn't suit you. But do keep an eye on your levels in future, because letting it go lower than 500 really isn't good.

    You're right, if you've only been taking your dose for Under 4 weeks, the results won't be that accurate. But I Don't suppose they would be very much higher, so you're still Under-dosed. :)

  • my doc included the thyroid tests with everything else when I phoned feeling really ill and desperate. I auto knew it would be too soon for accurate readings on my thyroid tbh. I will be keeping any eye on all my levels under my own steam now hon, I shall pay for the full shebang via Blue Horizon. My T4 and T3 levels wern't actually put down to be checked my my doc, I asked the blood ladies to add the test for me. So, even though I am going to be trying a different doc within the surgery (senior partner), he needs educating on thyroid as well. What words can I use to let him know that T4, especially T3 levels are very important when bloods are done, without my offending him or telling him his job, I get so tongue tied sometimes?

    Do you mean I am underdosing on Levo? I messed things up for a few days over Christmas because I forgot to fill up my 7 day pill box with my meds for beside the bed. I felt too ill to go downstairs one night to sort it so reached for a packet of 50mcg I had in my drawer from my previous dose. Because of my brain fog I clearly forgot what dose they were (plus I didn't put my glasses on) and for some reason I later assumed them to be 100mcg .......durrrrrr brain or what? lol

  • Ah, ok, well, that could account for you feeling so ill, then! Yes, perhaps best to get them done privately, but at the right time! lol

  • sorry hon, I edited my last post with some extra bits in :)

    I did start to feel better at the beginning of December when I adjusted from 150 to 125 but I also started taking the B12 around that time as well. Christmas week I started to feel really ill, mega severe anxiety/panic/nausea which I have found hard to control as it is many years since I felt those awful symptoms, frightening beyond anything I have ever felt :(

  • Well, without the B12, and on the right dose, you should start to feel better, now. :)

    Take care.

  • It's left me with a bit of a nervous tummy at the moment too but what I am eating is decent stuff and none of the naughty stuff lol. Goosey hon, how can I word it to my doctor about taking onboard T4, especially T3 levels when bloods are done, without my putting my foot in it and offending him?

  • Oh, you're asking the wrong person! I'm really not known for my tact with doctors! But, then, I Don't care if I offend them if they're not doing their job. And, the advantage of living in France, in the days when I had a doctor, was that you could change your doctor at whim. These days, there aren't enough doctors to go round, so I would have to mind my Ps and Qs! lol

  • Sounds like me then lol

  • Goosey, I have noticed that my T4 levels have snook up on the last blood test, could the reason for my severe palpitations and anxiety be that I am still taking a little too much Levo. These awful symptoms hit me back in October when my bloods confirmed me a swing from hypo to hyper. They did ease when I lowered my T4 but then came back with a vengeance again just before Christmas. I am wondering has my T4 has snook up to 23.1, might explain these awful symptoms. Having such a hard time trying to control them let alone find an answer as to why I am having them so severe :(

  • Hi Olivia, please could you delete and move yours to a separate post hon then others are more likely to see it hon xx

  • Thanks 😊

You may also like...